MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3501615 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
07/27/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 56-year-old caucasian female patient underwent a primary breast augmentation surgery with implantation of a 150cc mentor smooth round moderate profile saline breast implant prosthesis.Post-operatively, the patient reported she experienced bilaterally deflated breast implants.A consultation with a medical professional has been conducted; however, at the time of this report, mentor has received no information regarding explantation or an expected explantation date.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.Refer to manufacturing report number 1645337-2023-09500 for the contralateral event.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On june 30, 2025, mentor was notified that the patient underwent bilateral breast implant removal without replacements on (b)(6) 2025.Date of explantation: (b)(6) 2025.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On august 05, 2025, the mentor analysis lab received the suspect medical device for evaluation.On august 08, 2025, mentor completed an evaluation on the returned device.Device evaluation: mentor then conducted visual inspection, leak testing, and microscopic examination of the device.Visual analysis of the returned device revealed that the breast implant had a tear on the anterior view, measuring 0.1 cm, approximately.Leak testing was performed in accordance with mentor's procedures.No additional leak sites were detected.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.Manufacturer¿s reference number: (b)(4).